MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134810
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Fistula (1862)
Date of Event 07/17/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 5 months post implant of composix l/p, patient was diagnosed with bacterial infection, fistula, abscess, mesh migration and adhesions thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists adhesions and fistula as possible complications.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." note, the manufacturing date (15-aug-2009) is considered to be a best estimate.This emdr represents the mesh ¿ composix l/p (device #2).An additional supplemental emdr was submitted to represent the mesh ¿ ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per information provided: (b)(6) 2012 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventralex (device #1).Per operative notes, ¿identified the hernia sac and was dissected down.A ventralex mesh (device #1) was then placed into the defect using prolene sutures.¿ (b)(6) 2012 - patient was diagnosed with acute abdominal pain with chronic abdominal wall hernias.(b)(6) 2013 - patient was diagnosed with large incisional hernia thereby underwent open repair with the implant of composix l/p mesh (device #2).Per operative notes, ¿there were numerous adhesions in the hernia sac, and these were taken down.A composix l/p mesh (device #2) was then placed and secured using prolene sutures.¿ (note: there was no mention/visualization of the previously placed ventralex mesh (device #1) during this procedure.) (b)(6) 2013 - patient visited hospital for abdominal abscess.(b)(6) 2013 - patient was diagnosed with infected abdominal wall mesh thereby underwent repair with removal of meshes (device #1 & #2).Per operative notes, ¿the incision was carried down along the fistula tract.The mesh was adherent to the abdominal wall, and this was taken down around all edges.All sutures were removed where the mesh was displaced.And this mesh was also involved in the purulent material.The mesh was completely removed.¿ attorney alleged that the patient had adhesions, infection, pain and hernia recurrence.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21372607
Report Number1213643-2025-090076
Device Sequence Number20947344
Product Code FTL
UDI-Device Identifier00801741031311
UDI-Public(01)00801741031311(10)HUTH1605
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0134810
Device Lot NumberHUTH1605
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient Weight135 KG